Open Access
Translator Disclaimer
May, 1994 Asymptotic Behavior of Large Discrete-Time Cyclic Queueing Networks
Victor Pestien, S. Ramakrishnan
Ann. Appl. Probab. 4(2): 591-606 (May, 1994). DOI: 10.1214/aoap/1177005074

Abstract

Assume that $k$ jobs circulate clockwise through a cyclic network of $n$ single-server queues, where at each integer time instant the job at the head of each queue moves with probability $p$ to the next queue, independent of the other jobs. The equilibrium distribution for the associated Markov chain is determined, and an exact expression for the expected number of busy servers is obtained. If $n$ and $k$ are large, a simple approximation for the proportion of busy servers is derived. In a second model, where the queues have no waiting room and where movement of a job occurs with probability $p$ only if the next queue was empty, a similar, simple asymptotic representation for the proportion of busy servers is deduced. This representation readily yields a simple expression for the asymptotic cycle time for a single job.

Citation

Download Citation

Victor Pestien. S. Ramakrishnan. "Asymptotic Behavior of Large Discrete-Time Cyclic Queueing Networks." Ann. Appl. Probab. 4 (2) 591 - 606, May, 1994. https://doi.org/10.1214/aoap/1177005074

Information

Published: May, 1994
First available in Project Euclid: 19 April 2007

zbMATH: 0810.60091
MathSciNet: MR1272741
Digital Object Identifier: 10.1214/aoap/1177005074

Subjects:
Primary: 60K25
Secondary: 60K35 , 90B12 , 90B22

Keywords: cyclic queueing network , Discrete-time queue , equilibrium distribution

Rights: Copyright © 1994 Institute of Mathematical Statistics

JOURNAL ARTICLE
16 PAGES


SHARE
Vol.4 • No. 2 • May, 1994
Back to Top